Annali di Matematica Pura ed Applicata

, Volume 34, Issue 1, pp 195–218 | Cite as

On closed sets of rational functions

  • Otto Szász


This paper contains proofs of the closure of certain sets of rational functions in various spaces. Thus, for example, conditions are derived for the closure of the sequence (x2 + z v 2 )−1 in the space L2(0, ∞), and for the set\(\frac{{ct - z_v }}{{1 - \bar ctz_v }}\) in C(−1, +1). Analogous results are proved for other related sets of rational functions. Some of these results are new; others are new proofs of known theorems. The main point is that a uniform method is used throughout this paper. For a description of the method see article 1.


Rational Function Analogous Result Uniform Method 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. Banach,Theorie des operations linéaires, Warsaw, 1932.Google Scholar
  2. 2. (a)
    W. H. I. Fuchs,A theorem on finite differences with an application to the theory of Hausdorff summability, « Proc. of the Cambridge Philos. Society », 40, 1944, 189–196. (b) On the closure of\(\left\{ {e^{ - t} t^{a_v } } \right\}\), Ibid. 42, 1946, pp. 91–105.Google Scholar
  3. 3.
    F. Malmquist,Sur la determination d'une classe de functions analytiques par leur valeurs dans un ensemble donné de points, « Comptes Rendus », VI. Congrès des mathematiciens scandinaves, Copenhague, 1925–6, pp. 253–259.Google Scholar
  4. 4.
    R. S. A. C. Paley andN. Wiener,Fourier transforms in the complex domain, 1934.Google Scholar
  5. 5.
    O. Szász,Über die Approximation stetiger functionen durch lineare Aggregate von Potenzen, « Math. Ann. », 77, 1916, pp. 482–496.CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    O. Szász,Über Hermitesche Formen mit rekurrierender Determinante und über rationale Polynome, « Math. Zeitschrift », 11, 1921, pp. 24–57.CrossRefMATHGoogle Scholar
  7. 7.
    O. Szász,Über die Approximation stetiger functionen durch gegebene Functionenfolgen, « Math. Ann. », 104, 1931, pp. 155–160.CrossRefMathSciNetGoogle Scholar
  8. 8.
    O. Szász,Lectures on the theory of functions, Univ. of Cincinnati, 1939–40.Google Scholar
  9. 9.
    O. Szász,On Möbius invertion formula and closed sets of functions, « Trans. Amer. Math. Soc. », Vol. 62, 1947, pp. 213–239.CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    G. Szegö,Orthogonal polynomials, 1939.Google Scholar
  11. 11.
    S. Takenaka,On the orthogonal functions and a new formula of interpolation, « Japanese Journal of Mathematics », Vol. 2, 1926, pp. 128–143.Google Scholar
  12. 12.
    I. L. Walsh,Interpolation and functions analytic interior of the unit circle, « Trans. of the Amer. Math. Soc. », Vol. 34, 1932, pp. 523–556.CrossRefMATHGoogle Scholar
  13. 13.
    I. L. Walsh,Interpolation and approximation by rational functions in the complex domain, New York, 1935.Google Scholar

Copyright information

© Swets & Zeitlinger B. V. 1953

Authors and Affiliations

  • Otto Szász
    • 1
  1. 1.University of Cincinnati

Personalised recommendations